Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Have history of anxiety and depression. Having tingling sensation in legs and throughout. Relief from Valium

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 725 Questions
I have a history of anxiety and depression and have taken medication for severeal years. I do not feel depressed at the moment but I am plagued with an acute tingling sensation mostly in my legs although it does occur throughout my body. It never goes away. I believe that it is muscular tension in my legs but try as I may it seems impossible to relax my thigh muscles. The only relief I had was many years ago when the doctor prescribed Valium and an antidepressant called Anafranil (sp?). However they caused their own problems!!! I suffer from fatigue too. How nice it would to get some relief from this "tingling". I am beginning to dispair!
Posted Thu, 4 Jul 2013 in Mental Health
Answered by Dr. Nehal Shah 59 minutes later
Thanks for using healthcare magic.

I have gone through your history.

Your symptoms might be due to either of following.
Vitamin B12or vitamin D deficiency,
Electrolyte imbalance,
Restless leg syndrome ,
Symptoms of depression.

You should consult your doctor to rule out physical causes of symptoms. Doctor may advise youto go forblood investigations like vitamin or electrolyte assay.

Treatment would be directed as per cause.

If all investigations come normal and/or if you have sadness of mood or disinterest, you should consult psychiatrist for evaluation and management. Drugs like sertraline or escitalopram or pramipexole may be helpful to you.

If in stress, you may get benefit by stress management and breathing exercise.

I hope I have addressed your concern.

Feel free to revert to me in case if you have further query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor